Alert archive / California / Winter Storm Warnings in 2010
Winter Storm Warning 3, NWS San Diego, CA
NWS San Diego, CA issued this winter storm warning at Jan 20, 2010, 4:06 AM PST for Riverside County, San Bernardino County, California. It took effect at Jan 20, 2010, 12:00 PM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2010, 4:06 AM PST (12:06 UTC)
- In effect from
- Jan 20, 2010, 12:00 PM PST
- Expired
- Jan 20, 2010, 9:43 PM PST
- In force
- 10 hr
- Issued by
- NWS San Diego, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this winter storm warning went out at Jan 19, 9:35 PM PST, 6 hours 31 minutes earlier.
Area forecast discussion, Jan 19, 9:35 PM PST, 6 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 935 PM PST TUE JAN 19 2010 .SYNOPSIS...ANOTHER STRONG PACIFIC STORM WILL BRING MORE HEAVY RAIN AND STRONG DAMAGING WINDS LATE WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. YET ANOTHER STORM WILL IMPACT THE AREA WITH EVEN MORE RAIN AND STRONG WINDS THURSDAY INTO FRIDAY. DRY AND WARMER LATE SATURDAY THROUGH EARLY MONDAY UNDER HIGH PRESSURE. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. A BREAK IN THE PARADE OF STORMS TONIGHT WILL ALLOW SOME FOLKS TO RECOVER FROM TODAY'S ONSLAUGHT OF HEAVY WEATHER. WEDNESDAY WILL DAWN FAIRLY QUIET...THEN TAKE A TURN FOR THE WORSE AS STORM NUMBER THREE SLAMS INTO THE COAST LATE WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. THE ATMOSPHERIC PROFILE FOR WEDNESDAY AFTERNOON/EVENING LOOKS EERILY SIMILAR TO TODAY. SOUTHERLY 850 MB WINDS INCREASE TO 50-60 KT BY 5 PM...CREATING A FAVORABLE DIRECTIONAL SHEAR PROFILE FAVORABLE FOR WATERSPOUTS AND TORNADOES. STRONG LOW LEVEL WINDS WILL PRODUCE ANOTHER VERY WINDY AFTERNOON/EVENING WITH STRAIGHT LINE WINDS OF 30-50 MPH AT THE COAST AND PEAK GUSTS APPROACHING 70 MPH. PEAK WINDS GUSTS FROM EARLIER TODAY ARE HEADLINED ON OUR WEBPAGE AT WWW.WEATHER.GOV/SANDIEGO. NEWPORT BEACH REPORTED A PEAK GUST OF 93 MPH. FLASH FLOODING OCCURRED TODAY AND IT WILL HAPPEN AGAIN LATER TOMORROW WITH ANOTHER INCH OR TWO OF RAIN. STRONG OROGRAPHICS WILL ENHANCE RAIN RATES ON THE SW SLOPES OF THE SBD MTNS WHERE 2-4 INCHES IS LIKELY. THE SNOW LEVELS WILL RISE TO AROUND 6000 FEET TOMORROW AFTERNOON AHEAD OF THE COLD FRONT...THEN FALL TO 5000 FEET WEDNESDAY NIGHT BEHIND THE FRONT. EXPECT A FOOT OF SNOW ABOVE 6000 FEET IN THE SAN BERNARDINO/RIVERSIDE MTNS THROUGH TOMORROW NIGHT. THERE WILL ANOTHER BRIEF BREAK LATE WEDNESDAY NIGHT BEFORE THE NEXT STRONG...COLDER STORM ARRIVES THURSDAY INTO FRIDAY WITH THE POTENTIAL FOR MORE STRONG...DAMAGING WINDS...HEAVY RAIN AND THUNDERSTORMS. THIS STORM IS A LITTLE COLDER AND THE SNOW LEVELS WILL LOWER TO NEAR 4500 FT FRIDAY. && .LONG TERM (SATURDAY-TUESDAY)...DRY NW FLOW SATURDAY AND RIDGING SUNDAY WILL BRING FAIR AND WARMER WEATHER. ANOTHER WEAK STORM WILL BRING MORE CLOUDS AND COOLING WITH A CHANCE OF PRECIP LATE MONDAY INTO TUESDAY. && .HYDROLOGY...WEEKLY RAIN FALL TOTALS STILL IN LINE FOR 4 TO 8 INCHES NEAR THE COAST WITH 15 TO LOCALLY 25 INCHES ON THE COASTAL MOUNTAIN SLOPES. HIGHEST TOTALS WILL BE ON SOUTH AND SOUTHWEST FACING SLOPES OF THE SAN BERNARDINO COUNTY MOUNTAINS. AT HIGHER ELEVATIONS IN THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...MOSTLY ABOVE 7000 FEET...2 TO 4 FEET OF SNOWFALL IS POSSIBLE. && .AVIATION... 200350Z...MOSTLY VFR WEST OF THE MOUNTAINS OVERNIGHT...EXCEPT FOR PATCHY MVFR CIGS AND LOCAL FOG. CONTINUED MOIST UPSLOPE FLOW WILL KEEP SCATTERED LIGHT PRECIPITATION OVER THE COASTAL MOUNTAIN SLOPES AND FOOTHILLS ALONG WITH PARTIALLY OBSCURED TERRAIN. CIGS ABOVE FL050 WILL THICKEN AFTER 18Z WED AND SPREAD FROM WEST TO EAST WITH IFR CIGS AND PRECIP DEVELOPING AGAIN BY EVENING AT MOST AREAS AIRPORTS. STRONG SOUTH WINDS WILL REDEVELOP LATER WED ALONG THE COAST. INDICATIONS ARE AN AIRPORT WEATHER WARNING MAY BE NEEDED FOR KSAN THEN. && .MARINE... 200350Z...LARGE WESTERLY SWELL HAS BUILT TO BETWEEN 12 AND 17 FEET OVER THE COASTAL WATERS. THE SWELL WILL SLOWLY BUILD THROUGH FRI PROMPTING A COASTAL FLOOD WATCH BEGINNING LATE WED MORNING THROUGH SAT. SEVERAL FRONTS ACCOMPANIED BY GALE FORCE WINDS WILL CREATE A LARGE WIND WAVE ON TOP OF THE LONGER PERIOD SWELL...CREATING COMBINED SEAS IN THE 20 TO 25 FT RANGE. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE WEEK AND A GALE WATCH HAS BEEN ISSUED BEGINNING MIDDAY ON WED AND CONTINUING THROUGH WED NIGHT. && .SGX WATCHES/WARNINGS/ADVISORIES... COASTAL FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH SATURDAY EVENING. HIGH SURF ADVISORY TO 10 AM PST SUNDAY FOR ORANGE AND SAN DIEGO COUNTY BEACHES. SMALL CRAFT ADVISORY UNTIL 10 AM PST SUNDAY FOR COASTAL WATERS. && PUBLIC...MOEDE AVIATION/MARINE...JAD
Hazardous weather outlook, Jan 19, 7:25 PM PST, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 725 PM PST TUE JAN 19 2010 CAZ042-CAZ043-048-050-055>058-060>062-PZZ750-PZZ775-201200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 725 PM PST TUE JAN 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT HIGH SURF ADVISORIES FOR THE COASTLINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE HEAVY RAIN AND STRONG WINDS WEDNESDAY AFTERNOON THROUGH FRIDAY. SEVERE THUNDERSTORMS ARE POSSIBLE ALONG WITH BRIEF TORNADOES. FLOODING IS LIKELY IN FLOOD PRONE AREAS. HEAVY SNOW IN THE MOUNTAINS ABOVE 6000 FEET. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS REQUESTED. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 6:51 PM PST | Coastal Flood Watch | SGX | San Diego | 33 hr |
| Jan 20, 12:31 AM PST | Gale Watch | SGX | 8 hr | |
| Jan 20, 12:31 AM PST | Small Craft Advisory | SGX | 4 days | |
| Jan 20, 3:57 AM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 17 hr |
| Jan 20, 4:26 AM PST | Flash Flood Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 16 hr |
| Jan 20, 8:42 AM PST | Gale Warning | SGX | 11 hr | |
| Jan 20, 8:47 AM PST | Coastal Flood Advisory | SGX | San Diego | 19 hr |
| Jan 20, 12:03 PM PST | Areal Flood Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 3 hr |
Nearby
Winter Storm Warnings in California, 2010Every winter storm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.